Share Facebook
Crohn's Disease Forum » Treatment » 5-ASA/Mesalamine » Are These Mezavant Side Effects?


07-09-2013, 01:11 AM   #1
Tracey1788
 
Tracey1788's Avatar
 
Join Date: May 2013
Location: London, United Kingdom

My Support Groups:
Are These Mezavant Side Effects?

I have spent the most awful night ever. I was prescribed Mezavant xl 1200mg 2 Tablets a day.

Day 5 of taking these pills I have spent the entire night awake with stomach cramps. I kept going to the loo and passing small ammounts of faeces. (not diarrhoea) and am still in a bit of pain as I type this.

Has anyone else experienced these symptoms before?

Any advice is appreciated. Thank you
07-15-2013, 11:05 PM   #2
Jennifer
Adminstrator
 
Jennifer's Avatar
Hi Tracey1788. What symptoms were you having before you started the Mezavant? How are you doing now? Stomach cramps and mild diarrhea are listed as a possible side effects. http://chealth.canoe.ca/drug_info_de...AdverseEffects

I used to take Asacol (pretty much the same thing, mesalamine) and never had any side effects from it but some people on the forum have so hopefully they will be able to chime in and help. Hopefully your symptoms from it were temporary and you're feeling better now.
__________________
Diagnosis: Crohn's in 1991 at age 9
Surgeries: 1 Small Bowel Resection in 1999; Central IV in 1991-92
Meds for CD: 6MP 50mg
Things I take: Tenormin 25mg (PVCs and Tachycardia), Junel, Tylenol 3, Omeprazole 20mg 2/day, Klonopin 1mg 2/day (anxiety), Restoril 15mg (insomnia), Claritin 20mg
Currently in: REMISSION Thought it was a flare but it's just scar tissue from my resection. Dealing with a stricture. Remission from my resection, 17 years and counting.
07-16-2013, 12:52 AM   #3
sfmreb2
Senior Member
 
sfmreb2's Avatar
 
Join Date: Jan 2012
Location: walla walla, Washington
What you are taking has a form of asprin in it. If you have trouble with asprin this could be your problem with this med. I take something similar to what you are taking and I can not take high doses of it.
07-16-2013, 02:34 AM   #4
Tracey1788
 
Tracey1788's Avatar
 
Join Date: May 2013
Location: London, United Kingdom

My Support Groups:
Thank you for your replies. Since I wrote this post I went back to my GP and was advised to stop these pills. It took 72hours for the pain to eventually subside. I took Buscopan and Dehydrocodeine for pain relief as advised.

It was most definitely a side-effect of this pill and am disappointed because I thought this would be the miracle cure I was hoping for. I have T.I inflammation and an awaiting my MRE (small bowel mri) on 05/08/13 and EUS/FNA 31/07/13 to evaluate a cystic lesion on my Pancreas, MY GI says I have Crohns.

The pain I experienced was if I was in Labour and although I have RLQ pain it has never been that bad.

I have had 2 painfree days since withdrawing from those pills but saying that my sharp stabbing pain is returning, so back to square 1 again.
12-13-2013, 08:17 PM   #5
nooblord
 
Join Date: Dec 2013
Location: Cardiff, United Kingdom
I've taken Mesavant XL (2.2g daily , 4.4g if symptoms worsen) for over a year with little side effects. Apart from some pins and needles in hands and feed, although I think this could be to do with b12 deficiency.
Reply

Crohn's Disease Forum » Treatment » 5-ASA/Mesalamine » Are These Mezavant Side Effects?
Thread Tools


All times are GMT -5. The time now is 04:29 AM.
Copyright 2006-2017 Crohnsforum.com